MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85412 - ICAST COVERED STENT 6MMX38MMX120CM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a fenestrated aaa procedure, an icast stent was advanced through a medtronic 7f aptus steerable sheath through a fenestration in the cook zenith fenestrated aaa graft to access a highly stenotic celiac artery.Despite attempts to predilate the celiac stenosis with a balloon, the icast 6x38x120 was unable to be delivered across the lesion and was withdrawn from the patient.As the stent was being removed from the patient, it was noted that the stent had loosened from the delivery balloon as the stent exited the rubber valve of the aptus sheath.That stent was placed aside not to be used again and the physician requested another 6x38x120 stent to make another attempt which was unsuccessful in crossing the lesion.The second stent also became dislodged upon removal from the aptus sheath at the valve.A third stent, a 6x22x120 was then selected with the same result: did not cross lesion, and stent became dislodged upon removal from the aptus sheath at the valve.A fourth icast, 6x22x120, was successfully deployed at the fenestration of the cook endograft to achieve a hemostatic seal with the endograft.Further steps were taken to dilate the lesion distal to the fenestration with various balloons, and a gore vbx 6x29x135 was deployed inside the 6x22x120 icast to extend the stented length an additional 7mm into the celiac artery.85412 6x38x120 sn (b)(4).Two of the above (6x38 & 6x22) will be returned for analysis.3rd device was apparently discarded at not available to send back.Associated files: (b)(4).
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Additional Manufacturer Narrative
Based on the use of the product in a highly stenotic celiac artery it would appear that the procedure was successful after "further steps were taken to dilate the lesion distal to the fenestration with various balloons, and a gore vbx 6x29x135 was deployed inside the 6x22x120 icast to extend the stented length an additional 7mm into the celiac artery." based on the details provided the pre-dilation of the "highly stenotic" celiac artery should have likely been conducted again prior to attempting to place the additional icast covered stents an additional three times after the first stent was still unable to pass.The details indicate that further steps were taken to dilate the lesion distal to the fenestration.Without the device in question the complaint cannot be confirmed to be the fault of the icast covered stent.The associated files: 675049 and 675711 related to this complaint have been returned and were unable to be confirmed as the stents were found not to be dislodged and the devices fully functional.A review of the device history records going back to the sub assembly level where the balloon is formed shows that there were no non-conformances noted and the product met all quality and performance requirements.This includes the advancement of the crimped stent through the labeled introducer sheath and stent deployment of 13 catheter units without stent movement or stent deployment issues.The testing also conducted, as part of the product lot qualification is stent retention testing of three units.The minimum stent retention data point was 11.8 newtons.Per the part specification ps010636-xxx ps,stent delivery system,otw,v12/icast,3l,5-10mmx32/38/59mm revision ad the specification for stent retention is = 5.5 newtons.This requirement was met.There is no indication that any manufacturing deficiency was the cause of the event.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The labeling review determined that the device was used off-label in a vascular procedure.However, the instructions for use provided with the icast covered stent provides clear warnings and precautions related to vascular usage, as well as clear precaution and instruction against pulling an unexpanded stent back through the introduction device, noting this can lead to stent dislodgement.As such, the guidance for removal of an unexpanded stent was not followed.Based on the details provided and the investigation performed, the difficulty in placing the stent was the result several factors (unrelated to the manufacture or design of the icast covered stent) including the highly stenotic celiac artery as well as the perceived dislodgement of the stent being due to improper removal technique.Therefore, the root cause is the operation context of the procedure and user error.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15232324
Report Number3011175548-2022-00242
Device Sequence Number6293241
Product Code JCT
UDI-Device Identifier00650862854121
UDI-Public00650862854121
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2025
Device Model Number85412 - ICAST COVERED STENT 6MMX38MMX120CM
Device Catalogue Number85412
Device Lot Number483935
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date11/08/2022
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC APTUS SHEATH. ZENITH FENESTRATED GRAFT.
Patient SexMale